Severe liver injury after initiating therapy with atomoxetine in two children

Joel R. Lim, Philip R. Faught, Naga Chalasani, Jean Molleston

Research output: Contribution to journalArticle

34 Citations (Scopus)

Abstract

Two children presented with acute hepatitis after starting therapy with atomoxetine (Strattera®). In one child, no competing diagnosis could be identified, and liver injury resolved completely on withdrawal of the medication. In the second child, the evaluation was suggestive of type 1 autoimmune hepatitis; she subsequently improved with removal of atomoxetine and concomitant immunosuppressive therapy. Atomoxetine may cause clinically significant hepatotoxicity either by metabolic idiosyncrasy or by inducing autoimmune hepatitis.

Original languageEnglish
Pages (from-to)831-834
Number of pages4
JournalJournal of Pediatrics
Volume148
Issue number6
DOIs
StatePublished - Jun 2006

Fingerprint

Autoimmune Hepatitis
Liver
Wounds and Injuries
Therapeutics
Immunosuppressive Agents
Hepatitis
Atomoxetine Hydrochloride

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Cite this

Severe liver injury after initiating therapy with atomoxetine in two children. / Lim, Joel R.; Faught, Philip R.; Chalasani, Naga; Molleston, Jean.

In: Journal of Pediatrics, Vol. 148, No. 6, 06.2006, p. 831-834.

Research output: Contribution to journalArticle

@article{eac992555073493c8cd2eb1c3846b91a,
title = "Severe liver injury after initiating therapy with atomoxetine in two children",
abstract = "Two children presented with acute hepatitis after starting therapy with atomoxetine (Strattera{\circledR}). In one child, no competing diagnosis could be identified, and liver injury resolved completely on withdrawal of the medication. In the second child, the evaluation was suggestive of type 1 autoimmune hepatitis; she subsequently improved with removal of atomoxetine and concomitant immunosuppressive therapy. Atomoxetine may cause clinically significant hepatotoxicity either by metabolic idiosyncrasy or by inducing autoimmune hepatitis.",
author = "Lim, {Joel R.} and Faught, {Philip R.} and Naga Chalasani and Jean Molleston",
year = "2006",
month = "6",
doi = "10.1016/j.jpeds.2006.01.035",
language = "English",
volume = "148",
pages = "831--834",
journal = "Journal of Pediatrics",
issn = "0022-3476",
publisher = "Mosby Inc.",
number = "6",

}

TY - JOUR

T1 - Severe liver injury after initiating therapy with atomoxetine in two children

AU - Lim, Joel R.

AU - Faught, Philip R.

AU - Chalasani, Naga

AU - Molleston, Jean

PY - 2006/6

Y1 - 2006/6

N2 - Two children presented with acute hepatitis after starting therapy with atomoxetine (Strattera®). In one child, no competing diagnosis could be identified, and liver injury resolved completely on withdrawal of the medication. In the second child, the evaluation was suggestive of type 1 autoimmune hepatitis; she subsequently improved with removal of atomoxetine and concomitant immunosuppressive therapy. Atomoxetine may cause clinically significant hepatotoxicity either by metabolic idiosyncrasy or by inducing autoimmune hepatitis.

AB - Two children presented with acute hepatitis after starting therapy with atomoxetine (Strattera®). In one child, no competing diagnosis could be identified, and liver injury resolved completely on withdrawal of the medication. In the second child, the evaluation was suggestive of type 1 autoimmune hepatitis; she subsequently improved with removal of atomoxetine and concomitant immunosuppressive therapy. Atomoxetine may cause clinically significant hepatotoxicity either by metabolic idiosyncrasy or by inducing autoimmune hepatitis.

UR - http://www.scopus.com/inward/record.url?scp=33745049231&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33745049231&partnerID=8YFLogxK

U2 - 10.1016/j.jpeds.2006.01.035

DO - 10.1016/j.jpeds.2006.01.035

M3 - Article

C2 - 16769398

AN - SCOPUS:33745049231

VL - 148

SP - 831

EP - 834

JO - Journal of Pediatrics

JF - Journal of Pediatrics

SN - 0022-3476

IS - 6

ER -